zbMATH — the first resource for mathematics

Fixed point theorems for a broad class of multimaps. (English) Zbl 1029.54049
We say that \(\varphi: \mathbb{R}^+\to [0,1)\) has property \(A\) if there exists an \(M\in (0,\infty)\) such that \(\varphi\) is monotonically increasing on \([M,\infty)\), \(\int^\infty_M(1-\varphi(t)) dt=+\infty\) and \(\sup\{\varphi(t): r\leq t\leq M\}< 1\), \(\forall r\in (0,M)\), \(\varphi\) has property \(B\) if \(\sup\{\varphi(t): r\leq t<\infty\}<1\), \(\forall r\in (0,\infty)\). Let \((X,d)\) be a metric space, \(N(X)\) the collection of all nonempty subsets of \(X\) and \(F: X\to N(X)\). We say that \(\varphi\) has property \(C\) w.r.t. \((F,x_0)\) if it is monotonically increasing in \(\mathbb{R}^+\) and \(\int^\infty_0 (1-\varphi(t)) dt> d(x_0, Fx_0)\).
The main result of this paper is the following theorem: Let \(F: X\to C(X)\), where \(C(X)\) is the collection of all nonempty closed subsets of \(X\). Suppose that \((X,d)\) is \(F\)-orbitally complete, the function \(f\) defined on \(X\) as \(f(x)= d(x,Fx)\) is \(F\)-orbitally semicontinuous at any cluster point of any orbit of \(F\) w.r.t. \(x_0\), the function \(\varphi\) has property \(A\) or \(B\) or property \(C\) w.r.t. \((F,x_0)\) and that \(d(y, Fy)\leq \varphi(d(x_0, x)) d(x,y)\) whenever \(x\in 0(F,x_0)\), \(y\in Fx\) and \(x\not\in Fx\). Then there exists an orbit \(\{x_n\}^\infty_0\) of \(F\) w.r.t. \(x_0\) which converges to a fixed point of \(F\).
This theorem is a proper generalization of Theorem 2.1 of [C.-K. Zhong, J. Zhu and P.-H. Zhao, Proc. Am. Math. Soc. 128, No. 8, 2439-2444 (2000; Zbl 0948.47058)].
Reviewer: V.Popa (Bacau)

54H25 Fixed-point and coincidence theorems (topological aspects)
47H10 Fixed-point theorems
54C60 Set-valued maps in general topology
54H10 Topological representations of algebraic systems
Full Text: DOI
[1] Hicks, T.L.; Rhoades, B.E., A Banach type fixed point theorem, Math. japon., 24, 327-330, (1979) · Zbl 0432.47036
[2] Nadler, S.B., Multivalued contraction mappings, Pacific J. math., 30, 475-487, (1969)
[3] Ray, W.O.; Walker, A.M., Mapping theorems for Gâteaux differentiable and accretive operators, Nonlinear anal., 6, 5, 423-433, (1992) · Zbl 0488.47031
[4] Zhong, C.K., A generalization of Ekeland’s variational principle and applications to the study of the relation between the weak P.S. condition and coercivity, Nonlinear anal., 29, 1421-1431, (1997) · Zbl 0912.49021
[5] Zhong, C.K.; Zhu, J.; Zhao, P.H., An extension of multi-valued contraction mappings and fixed points, Proc. amer. math. soc., 128, 2439-2444, (2000) · Zbl 0948.47058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.